An ADMM algorithm for two-stage stochastic programming problems

Sebastián Arpón, Tito Homem-de-Mello, Bernardo K. Pagnoncelli

Research output: Contribution to journalArticlepeer-review

3 Scopus citations


The alternate direction method of multipliers (ADMM) has received significant attention recently as a powerful algorithm to solve convex problems with a block structure. The vast majority of applications focus on deterministic problems. In this paper we show that ADMM can be applied to solve two-stage stochastic programming problems, and we propose an implementation in three blocks with or without proximal terms. We present numerical results for large scale instances, and extend our findings for risk averse formulations using utility functions.

Original languageEnglish
Pages (from-to)559-582
Number of pages24
JournalAnnals of Operations Research
Issue number1-2
StatePublished - 1 Mar 2020
Externally publishedYes


Dive into the research topics of 'An ADMM algorithm for two-stage stochastic programming problems'. Together they form a unique fingerprint.

Cite this